I seem to have slipped back. I suffer from health anxiety with scary thoughts that I can sometimes rationalize away, but then they creep back in quickly from another angle. Have been coping on my own for quite a few years. Quite a few years ago I was on Lexapro. It helped a LOT at first, but then I noticed I still worried, just a little less, but had also gained 40 lbs. It was terrible getting off. Now I'm at an "acute" stage again. I've noticed the Prozac has been giving me some better days, but the last two are almost the same. The only difference is that the thoughts are causing less real panic, but are still obsessive-like. Oh, I'm on 20 mg. I will keep going but how long?
NeedsRelief, I have been on a low dose of Zoloft for about 6 months. For two of those months I had no Zoloft and no clonazepam which is used for my panic attacks. I was just miserable. You have to give your medications a good 4-6 weeks to reach it's peak and you are on a low dosage. I have never taken Lexapro or Prozas. When restarted after my withdrawal stage ( not a choice, VA pharmacy) did not send my medications. When I saw a psychiatrist at the VA after 3 emergency room visits at a civilian hospital. She started me on 50, 100, 150 and topped to 200 within a month's time. I gained 12 lbs in one week followed by another 9 lbs. I talked to the pharmacist recently and she said that dosage was very high. I have two children with bipolar disorder that said their highest dosage was on 100mg per day. Try to take your meds at the same time everyday because some are timed released and others are extended release.
You are doing well, start back after you call your physician and see if he/she wants you to start the dosage over from the prescribed dose or to continue on with the dosage of escalating on to your max dosage. I would definitely give the doctor a call first especially if you have stopped your meds by any chance. Believe me, it's best to start at the bottom than to have any side effects for beginning to take too much at the beginning even if you have used it recently. It seems whatever they give us, makes us gain weight. We just hang in there and try to eat healthy if possible and I use a pedometer to try to take 10000 steps a day (5 miles.) I wish you the best of luck and stay in touch with the physician and let them give you a call back on their after hours because throughout the day they are seeing patients. God bless you in succeeding with your right to be happy.
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Jun 2018 • 46 answers
Updated 12 Sep 2018 • 10 answers
Updated 24 Feb 2014 • 4 answers
Updated 13 Sep 2014 • 2 answers
Updated 31 Mar 2018 • 1 answer